rss
BMJ Case Reports 2012; doi:10.1136/bcr.11.2011.5180
  • Unexpected outcome (positive or negative) including adverse drug reactions

Rosuvastatin-induced pemphigoid

  1. Anne-Marie Tobin
  1. Dermatology Department, Adelaide and Meath Hospital, Dublin, Ireland
  1. Correspondence to Dr Aizuri A Murad, aiz100{at}hotmail.com

Summary

Statins are widely prescribed medications and very well tolerated. Rosuvastatin is another member of this drug used to treat dyslipidaemia. It is a competitive inhibitor of the enzyme 3-hydroxy-3-methylglutaryl coenzyme A reductase. Immunobullous disease is usually idiopathic but can be drug-induced. Both idiopathic and iatrogenic forms share common clinical and immunohistological features. The authors report a case of pemphigoid induced by rosuvastatin, a commonly prescribed medication. To our knowledge, there is limited report on rosuvastatin associated with pemphigoid in the literature.

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article